Forum

Off on holiday and a bit to think about

Hi all, I have been having a bit of a relapse and sent my ms nurse an email a couple of weeks ago but unfortunately she was on holiday and didn’t get back to me till today. She suggested steroids, I was prescribed oral steroids a few years ago and had a bad reaction so they are a no no. She suggested I try iv ones but am nervous about having these. Anyway I am off on holiday on Sunday for two weeks and hopefully the sun might help my relapse, my ms nurse said to see how I feel when I get back and have a think about steroids. Has anyone else had a bad reaction to oral ones but then been ok with iv ones ? Hope you are all doing ok Karen xx

Hello,

First have a great holls!!

Secondly, i have had both pills and iv. I felt great on the iv a real “high” feeling. which did help with being in hospital.

But the pills stopped me from sleeping well and gave me a terrible stomach-ache and indigestion.

I think i will always ask for iv from now on but knowing how busy the hospital can get i will be happy with the pills, and try and live with the short term side-effects.

Darren

Hi Karen, never used steroids… but want to wish you a lovely time on holiday!

Two weeks in the sun… lovely…

Pat x

hiya

i have no experience of iv steroids-oral ones make me worse and have no positive effects.

however,wantewd to say-enjoy ur hol,have a brill time!

ellie

Hi

I much prefer iv steroids to oral ones - if I ever need steroids I always ask for iv ones, as I find the side effects are worse with oral ones. I can still feel a little bit grotty for the 3 days I’m on the iv ones, but not as much as oral ones & I find they tend to work quicker too. I reckon give them a go & see how you get on, as that’s the only way you’ll know.

Hope you have a nice holiday.

Dan

Thank you for the replies Karen xxx

Hi,

I always avoid steroids as both kind make me worse but in different ways. The oral ones are murder on my already malfunctioning digestive system (thank you MS nerve damage!) and the IV ones make me feel deeply depressed so my advice would always be to ride it out if you can. especially as you are off on holiday which should be super relaxing and I’m sure a bit of sun with anti overheating measures put in place will do you the world of good! Hope you have a great time. x

ps - very jealous as it is wet and cold here in Cumbria!

Thank you for the replies Karen x

I’ve never had oral steroids, but I did have IV steroids soon after being dx. Sadly they did nothing for me other than make me constipated and unable to sleep for a week or so! Have a nice holiday. xx